Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 412, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 23, 2011, 5:55 PM CDT for 5 counties in Tennessee. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 5:55 PM CDT (22:55 UTC)
- Expired
- May 23, 2011, 6:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Carroll County, TN, Gibson County, TN, Henry County, TN, Obion County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 98 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 6:00 PM CDT | TSTM WND GST 66 | Dresden, TN | WIND GUST TO 66 MPH AT SHERIFFS OFFICE IN DRESDEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 1:34 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 23, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -255 m²/s²
- 0-3 km storm-relative helicity
- -136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
596
WUUS54 KMEG 232255
SVRMEG
TNC017-053-079-131-183-232345-
/O.NEW.KMEG.SV.W.0412.110523T2255Z-110523T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
555 PM CDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
EAST CENTRAL GIBSON COUNTY IN NORTHWEST TENNESSEE...
HENRY COUNTY IN NORTHWEST TENNESSEE...
EXTREME NORTHEASTERN OBION COUNTY IN NORTHWEST TENNESSEE...
WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
* UNTIL 645 PM CDT
* AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM DRESDEN TO 7 MILES SOUTHWEST OF GLEASON
TO MILAN...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
MARTIN TO 9 MILES WEST OF MCKENZIE TO MILAN...AND MOVING EAST AT 40
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HUNTINGDON...MCKENZIE...MILAN...PARIS AND PARIS LANDING STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3636 8808 3626 8808 3621 8813 3616 8815
3613 8820 3593 8821 3591 8894 3615 8880
3650 8886 3651 8864 3649 8803 3643 8804
3636 8799
TIME...MOT...LOC 2255Z 271DEG 34KT 3627 8869 3612 8862
3590 8876
$$3 follow-up statements
502
WWUS54 KMEG 232317
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
617 PM CDT MON MAY 23 2011
TNC053-131-183-232327-
/O.CAN.KMEG.SV.W.0412.000000T0000Z-110523T2345Z/
GIBSON TN-WEAKLEY TN-OBION TN-
617 PM CDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN OBION...
WEAKLEY AND EAST CENTRAL GIBSON COUNTIES IS CANCELLED...
AT 617 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
LAT...LON 3636 8808 3626 8808 3621 8813 3616 8815
3613 8820 3593 8821 3594 8868 3612 8856
3612 8853 3620 8851 3650 8849 3649 8804
3643 8804 3637 8799
TIME...MOT...LOC 2317Z 271DEG 34KT 3647 8829 3618 8829
3590 8850
$$
TNC017-079-232345-
/O.CON.KMEG.SV.W.0412.000000T0000Z-110523T2345Z/
CARROLL TN-HENRY TN-
617 PM CDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR HENRY AND NORTHERN CARROLL COUNTIES...
AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CONYERSVILLE TO MANSFIELD TO
TATE...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF MURRAY TO 8
MILES SOUTH OF PARIS TO 10 MILES SOUTHWEST OF HUNTINGDON...MOVING
EAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUENA
VISTA...HENRY...HOLLOW ROCK...HUNTINGDON...MCKENZIE...
MCLEMORESVILLE...PARIS...PURYEAR...SPRING CREEK...TREZEVANT...
CONYERSVILLE...MILL CREEK...JONES MILL AND FOUNDRY HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
&&
LAT...LON 3636 8808 3626 8808 3621 8813 3616 8815
3613 8820 3593 8821 3594 8868 3612 8856
3612 8853 3620 8851 3650 8849 3649 8804
3643 8804 3637 8799
TIME...MOT...LOC 2317Z 271DEG 34KT 3647 8829 3618 8829
3590 8850
$$857
WWUS54 KMEG 232329
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
629 PM CDT MON MAY 23 2011
TNC017-079-232345-
/O.CON.KMEG.SV.W.0412.000000T0000Z-110523T2345Z/
CARROLL TN-HENRY TN-
629 PM CDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EASTERN HENRY AND NORTHEASTERN CARROLL COUNTIES...
AT 629 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PINE HILL TO SPRING
CREEK TO HILLARD...OR ALONG A LINE EXTENDING FROM PARIS LANDING STATE
PARK TO 9 MILES NORTHWEST OF CAMDEN TO 8 MILES SOUTH OF HUNTINGDON...
MOVING EAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUENA
VISTA...HOLLOW ROCK...HUNTINGDON...SPRING CREEK...INDIA...
MANSFIELD...VAN DYKE...PINE HILL...BUCHANAN...SUNNYSIDE...OLD
SPRINGVILLE...HAIGLER RIDGE...MANLEYVILLE AND MIXIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.
&&
LAT...LON 3636 8808 3626 8808 3621 8813 3616 8815
3613 8820 3593 8821 3595 8852 3611 8835
3648 8827 3649 8804 3643 8804 3637 8799
TIME...MOT...LOC 2329Z 271DEG 34KT 3647 8815 3618 8815
3590 8836
$$959
WWUS54 KMEG 232345
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
645 PM CDT MON MAY 23 2011
TNC017-079-232355-
/O.EXP.KMEG.SV.W.0412.000000T0000Z-110523T2345Z/
CARROLL TN-HENRY TN-
645 PM CDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HENRY AND NORTHEASTERN
CARROLL COUNTIES HAS EXPIRED...
AT 645 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3636 8808 3626 8808 3621 8813 3616 8815
3613 8820 3593 8821 3595 8852 3611 8835
3648 8827 3649 8804 3643 8804 3637 8799
TIME...MOT...LOC 2345Z 271DEG 34KT 3646 8796 3617 8796
3590 8817
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:51 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 23, 3:51 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 351 PM CDT MON MAY 23 2011 .DISCUSSION... A COMPLEX WEATHER PATTERN CONTINUES TO UNFOLD THIS AFTERNOON ACROSS THE MID SOUTH WHICH WILL DICTATE WEATHER CONDITIONS THROUGH THE OVERNIGHT PERIOD. A CONVECTIVE OUTFLOW BOUNDARY/WEAKENING COLD POOL CONTINUES TO PUSH SOUTHEAST THIS AFTERNOON...ADVANCED BY A BROKEN LINE OF THUNDERSTORMS...SOME WHICH HAVE BEEN SEVERE AT TIMES. THIS CONVECTIVE LINE MAY CONTINUE SOUTHEASTWARD AND FEED ON THE MODERATE TO STRONGLY UNSTABLE AIRMASS IN PLACE TO THE SOUTHEAST OF THE OUTFLOW BOUNDARY WHERE SBCAPES ARE NOW APPROACHING 3500 J/KG. THIS BOUNDARY STRETCHES BACK TO THE NORTHWEST INTO NORTHWEST ARKANSAS WHERE ADDITIONAL THUNDERSTORMS HAVE DEVELOPED AND ARE QUICKLY INTENSIFYING. THESE STORMS MAY TEND TO MOVE BACK ATOP THE CONVECTIVELY COOLED AIRMASS OVER NORTHERN ARKANSAS AND MAY REMAIN ELEVATED. THESE STORMS MAY STILL POSE A SEVERE HAIL AND POTENTIALLY DAMAGING WIND THREAT AS INCREASINGLY UNSTABLE AIRMASS ELEVATED ABOVE THE DECAYING NEAR SURFACE COLD POOL IS ADVECTED INTO THE STORMS BY A 30-40 KT SOUTHWESTERLY LOW LEVEL JET ACROSS THE ARKLATEX INTO NORTHERN ARKANSAS. THESE STORMS SHOULD CONTINUE TO WORK INTO NORTHERN PORTIONS OF THE MID SOUTH THIS EVENING. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED OVERNIGHT AS ANOTHER SUBTLE MID LEVEL SHORTWAVE OVER THE SOUTHERN PLAINS LIFTS NORTHEAST AND ACROSS THE MID SOUTH. INSTABILITY AND INCREASING DEEP LAYER SHEAR SHOULD CONTINUE TO SUPPORT THE POTENTIAL FOR SEVERE THUNDERSTORMS WITH MAINLY A DAMAGING WIND AND LARGE HAIL THREAT. CANNOT COMPLETELY RULE OUT AN ISOLATED TORNADO...ESPECIALLY NEAR ANY BOUNDARY INTERACTIONS AND IN THE PRESENCE OF 0-1KM SRH AROUND 150 M2/S2. TORNADOES SHOULD NOT BE THE PRIMARY THREAT AND WILL NOT HIGHLIGHT THIS POTENTIAL IN THE LATEST HWO UPDATE. SHOWERS AND THUNDERSTORMS MAY LINGER INTO TUESDAY MORNING ALONG AND NORTH OF INTERSTATE 40...BUT SHOULD BE IN A WEAKENING TREND. THERE MAY BE SOME ISOLATED REDEVELOPMENT LATER TUESDAY AFTERNOON ALONG RESIDUAL CONVECTIVE OUTFLOW BOUNDARIES AND IN THE PRESENCE OF CONTINUED 30-40 KTS OF DEEP LAYER SHEAR AND STRONG INSTABILITY WITH SBCAPES IN EXCESS OF 3000 J/KG. CURRENT THINKING IS THAT THUNDERSTORM COVERAGE SHOULD BE LOWER AS COMPARED TO TODAY...AS MID LEVEL HEIGHTS RISE AND CAPPING STRENGTHENS OVER THE MID SOUTH IN RESPONSE TO DEEPENING UPPER LEVEL LOW PRESSURE OVER THE WESTERN STATES. TEMPERATURES SHOULD BE A FEW DEGREES WARMER WITH HIGHS IN THE MID 80S TO AROUND 90 DEGREES WITH CONTINUED HUMID CONDITIONS. THE POTENT UPPER LEVEL LOW PRESSURE SYSTEM TO THE WEST WILL MOVE INTO THE MID SOUTH ON WEDNESDAY WITH STRONGER MID LEVEL HEIGHT FALLS. THESE HEIGHT FALLS SHOULD HELP TO FURTHER DESTABILIZE THE ATMOSPHERE AND ERODE ANY RESIDUAL MID LEVEL CAPPING BY WEDNESDAY AFTERNOON ALONG AND WEST OF THE MISSISSIPPI RIVER. IMPRESSIVE STABILITY PARAMETERS DEVELOP WITH SBCAPES BETWEEN 3000-4000 J/KG...LI/S TO -10C...AND MID LEVEL LAPSE RATES GREATER THAN 8 C/KM BY WEDNESDAY AFTERNOON AND EVENING. THIS STRONG INSTABILITY WILL BE COMPLIMENTED BY INCREASING DEEP LAYER SHEAR ASSOCIATED WITH A STRONG 80+ KT MID LEVEL JET STREAK EVOLVING ACROSS THE OZARKS. AT THE SURFACE...LOW PRESSURE WILL DEEPEN ACROSS THE SOUTHERN PLAINS WEDNESDAY MORNING BEFORE MOVING NORTHEAST INTO CENTRAL MISSOURI BY WEDNESDAY EVENING. LOW LEVEL SOUTHERLY FLOW WILL VEER WEST-SOUTHWESTERLY ALOFT AND RESULT IN 0-1KM SRH AROUND 200 M2/S2 BY WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. AS MID LEVEL TEMPERATURES COOLIN THE PRESENCE OF STRONG THERMODYNAMIC INSTABILITY AND STRENGTHENING SHEAR...EXPECT THUNDERSTORMS TO ERUPT ALONG AND WEST OF THE MISSISSIPPI RIVER BY WEDNESDAY AFTERNOON. STORM MODE WILL LIKELY INITIALLY BE SUPERCELL STRUCTURES WITH A THREAT FOR DAMAGING WINDS...LARGE HAIL...AND TORNADOES. EVENTUALLY THE STRONG FORCING ALOFT WILL ALLOW STORMS TO CONGEAL INTO A QUASI LINEAR CONVECTIVE SYSTEM (QLCS) WITH EMBEDDED SUPERCELLS. THE PRIMARY SEVERE WEATHER THREATS WILL TRANSITION TO MORE DAMAGING WINDS AND LARGE HAIL OVERNIGHT. THIS THREAT COULD POSE A MORE SIGNIFICANT AND WIDESPREAD SEVERE WEATHER OUTBREAK OVER THE MID SOUTH WEDNESDAY AFTERNOON AND NIGHT. THE UPPER LOW WILL CONTINUE TO SLOWLY MOVE EAST INTO THE MID MISSISSIPPI VALLEY ON THURSDAY WITH A SHEARED AND UNSTABLE AIRMASS STILL IN PLACE MAINLY ALONG AND EAST OF THE MISSISSIPPI RIVER AHEAD OF A WEAK COLD FRONT THURSDAY AFTERNOON. ADDITIONAL NUMEROUS THUNDERSTORMS SHOULD DEVELOP AHEAD OF THE FRONT WITH A FEW SEVERE STORMS POSSIBLE. STORMS SHOULD END ON THURSDAY NIGHT FROM WEST TO EAST AS THE UPPER LEVEL LOW PRESSURE LIFTS OUT TO THE NORTHEAST AND THE WEAK FRONTAL BOUNDARY STALLS TO THE SOUTH. UPPER LEVEL RIDGING SHOULD SLOWLY BUILD INTO THE WEEKEND...ALTHOUGH THE BOUNDARY SHOULD LIFT BACK TO THE NORTH ON SATURDAY AS ANOTHER MID LEVEL SHORTWAVE MOVES EAST INTO THE OHIO VALLEY. THIS WILL ALLOW FOR A RETURN OF WARM AND HUMID CONDITIONS. AN ISOLATED SHOWER OR THUNDERSTORM CANNOT BE COMPLETELY RULED OUT ON SATURDAY...BUT WITH BUILDING MID LEVEL HEIGHTS HAVE KEPT POPS OUT OF THE FORECAST FOR NOW. STRONG UPPER LEVEL HIGH PRESSURE WILL DEVELOP OVER THE MID SOUTH FOR THE END OF THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. THIS SHOULD BRING A PERIOD OF DRY WEATHER AND POTENTIALLY THE HOTTEST WEATHER EXPERIENCED SO FAR THIS YEAR. JLH && .AVIATION... NORTHERN MCS CONTINUES TO MOVE SOUTHWARD INTO THE REGION. IMPACTS WILL BE FELT AT JBR WITHIN THE NEXT FEW HOURS. WENT WITH MVFR CIGS AT JBR ALONG WITH GUSTS UPWARDS OF 25KTS. ALSO AT JBR...BY 08Z LOW LEVEL MOISTURE WILL BRING CIGS DOWN TO IFR CONDITIONS. ELSEWHERE CONFIDENCE IS RATHER LOW IN REGARDS TO TIMING OF FURTHER CONVECTIVE DEVELOPMENT. WENT WITH PREVAILING CB GROUPS AT BOTH MEM AND MKL FOR THE REST OF THE AFTERNOON AND EVENING. VISIBILITY MAY BE REDUCED TO LESS THAT 5 MILES IN THE HEAVIER CONVECTION AND ALSO LOWERING CIGS WILL YIELD MVFR CONDITONS. WENT WITH A 6 HOUR CB GROUP FOR TUP THIS EVENING AS DAYTIME HEATING INCREASES INSTABILITY IN NORTH MISSISSIPPI. ALSO...CIGS WILL LOWER TO MVFR CONDITIONS IN THE HEAVIER STORMS AS CEILINGS LOWER. CDG && .PRELIMINARY POINT TEMPS/POPS... MEM 71 88 72 87 / 50 20 10 50 MKL 67 87 70 88 / 50 20 10 40 JBR 68 85 70 85 / 70 20 20 60 TUP 67 90 70 89 / 30 10 10 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 23, 4:12 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 412 PM CDT MON MAY 23 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-242315- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 412 PM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A CLARKSDALE TO TUPELO MISSISSIPPI LINE. PRIMARY THREATS INCLUDE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. MODERATE RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER... AND ALONG THE ST FRANCIS RIVER SOUTH OF INTERSTATE 40. BACKWATER FLOODING WILL ALSO OCCUR ALONG SOME TRIBUTARIES TO THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE STORMS TUESDAY NORTH OF INTERSTATE 40...BUT COVERAGE SHOULD BE LESS THAN ON MONDAY. SEVERE WEATHER THREATS SHOULD REMAIN CONFINED TO DAMAGING WINDS AND LARGE HAIL. A MORE SIGNIFICANT SEVERE WEATHER OUTBREAK WILL BE POSSIBLE ON WEDNESDAY AFTERNOON AND NIGHT. INCREASINGLY WIDESPREAD AND POTENTIALLY SIGNIFICANT SEVERE WEATHER WILL BE POSSIBLE. ALL SEVERE WEATHER THREATS WILL BE POSSIBLE INCLUDING DAMAGING WINDS...LARGE HAIL...AND TORNADOES. THE GREATEST SEVERE WEATHER THREAT SHOULD BE POTENTIALLY WIDESPREAD DAMAGING WINDS. THERE WILL BE A CONTINUED THREAT FOR A FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ALONG AND EAST OF THE MISSISSIPPI RIVER ON THURSDAY. THE MISSISSIPPI RIVER WILL REMAIN ABOVE FLOOD STAGE THROUGH MOST OF THIS WEEK...WHICH WILL CONTRIBUTE TO BACKWATER TRIBUTARY FLOODING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...LAW ENFORCEMENT...AND EMERGENCY MANAGEMENT OFFICIALS WILL BE NEEDED TONIGHT...ESPECIALLY ALONG AND NORTH OF INTERSTATE 40. SPOTTER ACTIVATION WILL LIKELY BE NEEDED WEDNESDAY AFTERNOON THROUGH THURSDAY. JLH
In the hours before
Local storm report, May 23, 4:01 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
401 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG RECTOR 36.26N 90.29W
05/23/2011 CLAY AR PUBLIC
A SHED WAS BLOWN DOWN.
&&
SJMLocal storm report, May 23, 4:48 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
448 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG MARKED TREE 35.53N 90.42W
05/23/2011 POINSETT AR LAW ENFORCEMENT
A TREE AND POSSIBLY A FEW POWER LINES ARE DOWN IN MARKED
TREE AT THE INTERSECTION OF RAILROAD AND FRISCO STREET.
&&
SJMLocal storm report, May 23, 5:17 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
517 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG BEECH GROVE 36.17N 90.62W
05/23/2011 GREENE AR LAW ENFORCEMENT
A POWERLINE OR TWO WAS KNOCKED DOWN AT THE INTERSECTION
OF CR 224 AND HWY 141 NEAR THE TOWN OF BEECH GROVE.
&&
RRHLocal storm report, May 23, 5:23 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
523 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST ATOKA 35.45N 89.77W
05/23/2011 E62.00 MPH TIPTON TN TRAINED SPOTTER
TRAINED SPOTTER REPORTED THAT HIS PERSONAL WEATHER
STATION RECORDED A WIND GUST OF 62 MPH.
&&
RRHLocal storm report, May 23, 5:32 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
532 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG WARM SPRINGS 36.49N 91.05W
05/23/2011 RANDOLPH AR LAW ENFORCEMENT
A FEW TREES DOWN IN THE TOWN OF WARM SPRINGS. A POWERLINE
WAS DOWN IN MIDDLEBROOK...WHICH IS JUST SOUTHEAST OF WARM
SPRINGS.
&&
RRHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 9:36 PM CDT | Flash Flood Watch | MEG | Dyer, Lake, Lauderdale, Obion | 7 hr |
| May 22, 10:39 PM CDT | Special Weather Statement | MEG | Shelby | 36 min |
| May 22, 10:49 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 41 min |
| May 22, 11:14 PM CDT | Special Weather Statement | MEG | Hardeman | 31 min |
| May 22, 11:25 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman | 50 min |
| May 22, 11:33 PM CDT | Special Weather Statement | MEG | Lake | 57 min |
| May 22, 11:59 PM CDT | Special Weather Statement | MEG | Shelby | 31 min |
| May 23, 12:18 AM CDT | Special Weather Statement | MEG | Madison | 27 min |
| May 23, 12:26 AM CDT | Special Weather Statement | MEG | Dyer, Lauderdale, Obion, Weakley | 64 min |
| May 23, 12:53 AM CDT | Special Weather Statement | MEG | Fayette, Haywood, Lauderdale, Madison, Shelby, Tipton | 67 min |
| May 23, 2:21 AM CDT | Flash Flood Warning | MEG | Haywood, Lauderdale, Tipton | 3 hr |
| May 23, 9:40 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 4 hr |
| May 23, 4:21 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 39 min |
| May 23, 4:29 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 46 min |
| May 23, 4:49 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Lake, Lauderdale, Obion | 41 min |
| May 23, 4:58 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale | 47 min |
| May 23, 5:25 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Weakley | 50 min |
| May 23, 5:35 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Haywood | 40 min |
| May 23, 5:38 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Fayette, Gibson, Hardeman, Haywood and 1 more | 52 min |
| May 23, 5:47 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 43 min |
| May 23, 6:11 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Fayette, Hardeman, Madison | 49 min |
| May 23, 6:13 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Henderson, Madison | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.